Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 26, 2001, 9:03 AM EDT for Berkeley County, South Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 9:03 AM EDT (13:03 UTC)
- Expired
- May 26, 2001, 9:30 AM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Berkeley County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:15 AM EDT | Hail 0.75 | Jamestown, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 261303 SVRCHS SCC015-261330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 903 AM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA. * UNTIL 930 AM EDT. * AT 903 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF JAMESTOWN...OR ABOUT 8 MILES EAST OF MONCKS CORNER... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JAMESTOWN. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3320 8000 3307 7985 3332 7952 3348 7971 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 AM EDT, 6 hours 3 minutes earlier.
Area forecast discussion, May 26, 3:00 AM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 AM EDT SAT MAY 26 2001 ISOLD SWRS MOVG ACRS INTR SXNS OF GA/ALLENDALE AND HAMPTON CTYS OF SC ATTM THO TENDING TO WEAKEN AS THEY MOVE NERD. A BIT OF A LOW OVR SE GA SEEN ON MSAS SFC MAP AT 06Z PROB CAUSE OF SWR ACTIVITY...AS WELL AS BACK SIDE OF S/W MOVG IN SW FLOW. WV CHANNEL SHOWS DRY SLOT OVR SRN GA MOVG INTO S CSTL SC ATTM. DEWPTS NOW IN SOUPY RANGE...MNLY IN THE 60S ACRS RGN. STILL HAVING VSBY PROBS IN SE GA DUE TO SMOKE FM FIRES IN FL REACHING THIS FAR N COMBINED WTH FOG THIS ERLY MRNG. SMOKE PLUME CAN BE SEEN VRY WELL ON VSBL STLT IMAGERY. APPEARS THAT THE SMOKE...HIGH BASED...HAS REACHED ACRS INLAND SXNS OF S CSTL SC INTO THE PEE DEE AS WELL. DO XPCT THIS TO CONT WTH HIGH LVL CAPPING AND CONTD SW FLOW ACRS RGN. MDLS RMN CONSISTENT WTH STALLED UPR LOW OVR GRT LKS RGN. APPEARS THAT IT WL NOT MOV MCH THRU SHORT TERM. SO...WL CONT WTH TIMING PROBS OF S/WS COMING ARND BASE OF LOW AS MDLS NOT HANDLING THIS ASPECT TOO WELL. ETA/AVN CONT WTH S/W MOVG ACRS MIDLANDS/PEE DEE TDY WTH GOOD PIECE OF SRN XTNT OF S/W ACRS SC PTN THIS AFTN. WL KEEP SLGT CHC GOING FOR TDY...MNLY IN THE MRNG ACRS GA AND THE AFTN FOR SC THO TIMING CAN CHANGE DEPENDING UPON CRNT SWR ACTIVITY INLAND AT PRESS TIME. A BIT OF A SFC RDG CONTS TO BLD ACRS RGN TNGT/SUN SO WL KEEP SWRS OUT OF FCST. WL REINTRODUCE SWRS/TSTMS SUN NIGHT/MON WTH ANOTHER S/W IN CYCLONIC FLOW MOVS ACRS MIDLANDS/PEE DEE. ON XTNDD...LOW FINALLY BEGINS TO MIGRATE SLOLY E ACRS NRN TIER STATES WTH TRAILING CFNT APPROACHING NC/NRN SC LATE MON-TUE. AVN TRIES TO MOV FNT S OF RGN BY 12Z WED...BUT THIS WL DEPEND UPON WHENEVER THE NRN UPR LOW DECIDES TO MOV. PLAN ON KEEPING LOW CHC SWRS IN FCST TUE-WED ATTM. CWF...WEAKENING FRONT ALONG THE COAST THRU THIS AFTN. SFC HI CENTERED WELL OFFSHORE WILL KEEP PERSISTENT S/SW WINDS FOR MAJORITY OF THIS PKG ALL LOCATIONS EXCEPT SE WINDS INITIALLY NRN WATERS. NO FLAGS NECESSARY. FCSTID = 26 CHS 85 63 86 65 / 20 10 10 20 SAV 86 62 87 64 / 20 10 10 20 CHL 85 68 85 70 / 20 10 10 20 NBC 85 64 86 66 / 20 10 10 20 RBW 83 62 84 62 / 20 10 10 20 .CHS... GA...NONE. SC...NONE. EVT/MJR
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.